Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 16, 2011, 3:40 PM EDT for 6 counties in South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 3:40 PM EDT (19:40 UTC)
- Expired
- Apr 16, 2011, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 113 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 3:50 PM EDT | HAIL 1.75 | 3 W Scranton, SC | GOLFBALL SIZE HAIL ON TRIFALIA AND MCCALISTER ROADS AT CAMP BRANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:02 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953
WUUS52 KILM 161940
SVRILM
SCC033-041-043-051-067-089-162015-
/O.NEW.KILM.SV.W.0016.110416T1940Z-110416T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
MARION COUNTY IN NORTHEAST SOUTH CAROLINA
FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 415 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM QUINBY TO NEW HOPE TO 6
MILES SOUTH OF HEBRON CROSSROADS...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
OAK GROVE...
SELLERS...
LATTA...
ZION...
SMITHBORO...
KEMPER...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3381 7994 3388 7989 3388 7991 3428 7974
3431 7966 3429 7964 3435 7961 3437 7954
3443 7923 3429 7906 3373 7931 3371 7998
TIME...MOT...LOC 1939Z 268DEG 44KT 3424 7965 3400 7972
3373 7986
$$
DCH2 follow-up statements
885
WWUS52 KILM 162008
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
408 PM EDT SAT APR 16 2011
SCC033-041-043-051-067-089-162015-
/O.CON.KILM.SV.W.0016.000000T0000Z-110416T2015Z/
DILLON SC-FLORENCE SC-MARION SC-WILLIAMSBURG SC-GEORGETOWN SC-
HORRY SC-
408 PM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN HORRY...EXTREME NORTH CENTRAL GEORGETOWN...NORTHERN
WILLIAMSBURG...MARION...FLORENCE AND SOUTHERN DILLON COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FLOYDALE ACROSS
HYMAN TO 5 MILES WEST OF CADES...MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAPWAY...BRITTON NECK...KEMPER...LAKE VIEW...OUTLAND...AND
NICHOLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3381 7994 3388 7989 3388 7991 3428 7974
3431 7966 3429 7964 3435 7961 3437 7954
3443 7923 3429 7906 3373 7931 3371 7998
TIME...MOT...LOC 2006Z 268DEG 44KT 3425 7925 3401 7932
3374 7946
$$
DCH845
WWUS52 KILM 162022
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EDT SAT APR 16 2011
SCC033-041-043-051-067-089-162031-
/O.EXP.KILM.SV.W.0016.000000T0000Z-110416T2015Z/
DILLON SC-FLORENCE SC-MARION SC-WILLIAMSBURG SC-GEORGETOWN SC-
HORRY SC-
422 PM EDT SAT APR 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY...EXTREME
NORTH CENTRAL GEORGETOWN...NORTHERN WILLIAMSBURG...MARION...FLORENCE
AND SOUTHERN DILLON COUNTIES HAS EXPIRED...
AT 416 PM EDT...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING
HAVE EITHER MOVED OUT OF THE WARNED AREA OR HAVE BEEN UPGRADED TO A
TORNADO WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3381 7994 3388 7989 3388 7991 3428 7974
3431 7966 3429 7964 3435 7961 3437 7954
3443 7923 3429 7906 3373 7931 3371 7998
TIME...MOT...LOC 2008Z 268DEG 44KT 3425 7922 3401 7929
3374 7943
$$
DCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:33 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 16, 1:33 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
133 PM EDT SAT APR 16 2011
.SYNOPSIS...
BLUSTERY SOUTH WINDS WILL PRECEDE A STRONG COLD FRONT APPROACHING
FROM THE WEST TODAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS POSSIBLE. THE COLD
FRONT WILL MOVE OFFSHORE TONIGHT. HIGH PRESSURE WILL SETTLE OVER
THE REGION SUNDAY...SHIFTING OFFSHORE MONDAY AND MOVING OFF TO THE
NORTHEAST THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST THURSDAY PRODUCING UNSETTLED WEATHER LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM SATURDAY...FORECAST HAS BEEN UPDATED FOR TORNADO
WATCH. REST OF ONGOING FORECAST LOOKS ON TRACK FOR THE REMAINDER OF
THE AFTERNOON. PREVIOUS DISCUSSION STILL APPLIES AND FOLLOWS BELOW:
ALL EYES ON THE APPROACHING COLD FRONT AND ATTENDANT LIKELIHOOD OF
STRONG TO SEVERE WEATHER. ANALYSIS OF MORNING SOUNDINGS SHOW NO
CHANGE FROM EARLIER THINKING REGARDING TIME AND NATURE OF EVENT AS
DETAILED IN THE PREVIOUS DISCUSSION BELOW. ALTHOUGH SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AT ANY TIME TODAY...THE LEADING EDGE OF
THE SQUALL LINE AND ASSOCIATED STRONGEST STORMS ARE NOT EXPECTED TO
ENTER THE WESTERN FRINGES OF THE FORECAST AREA UNTIL AROUND 2 PM.
HOWEVER...LATER THIS MORNING...IT IS POSSIBLE THAT INDIVIDUAL STRONG
TO SEVERE STORMS MAY FORM WELL AHEAD OF THE SQUALL LINE. PREVIOUS
DISCUSSION FOLLOWS:
SUBSTANTIAL UPPER LOW BARRELING ACROSS THE MIDDLE MISSISSIPPI
VALLEY DOMINATING IMAGERY EARLY THIS MORNING. AHEAD OF THIS
FEATURE A FRACTURED LINE OF STRONG TSTMS EXTENDED FROM THE
MOUNTAINS OF NORTH CAROLINA TO THE WESTERN PANHANDLE OF FLORIDA.
STAGE APPEARS TO BE SET FOR POTENTIALLY DANGEROUS WEATHER THIS
AFTERNOON AND EVENING...WITH OUR FORECAST AREA UNDER A MODERATE
RISK. ANY LOCATION IS TARGETED BY A 30 PERCENT CHANCE OF WIND
DAMAGE AND A 15 PERCENT CHANCE OF TORNADIC ACTIVITY PER THE LATEST
SPC STATISTICAL OUTPUT OF THE GRAPHICAL DAY 1 CONVECTIVE OUTLOOK.
COINCIDENT WITH MOUNTING AFTERNOON CAPE VALUES IN EXCESS OF 2000
J/KG...POTENTIALLY DANGEROUS AND STRONG LOW-LEVEL SHEAR WILL
INTERACT WITH UPDRAFTS TO INTRODUCE A SUPER-CELL CHARACTER TO
STORMS AS BOTH 1/3 KM HELICITY FIELDS ARE SUPPORTIVE OF ROTATION
AMID STRONG ENVIRONMENTAL WIND AND LARGE HODOGRAPH PROFILES. THE
60 DEGREE DEWPOINT ISOTHERM WILL LIFT NORTHWARD ACROSS THE AREA
SUPPLYING ADEQUATE FUEL...WITH OUR AREA BENEATH AN EXIT REGION OF
A STRONG JET LATER TODAY. ALSO AS THE BOUNDARY LAYER BECOMES
UNSTABLE THIS AFTERNOON...A LOW LEVEL JET STRENGTHENS IN GOOD
TIMING WITH UNFOLDING PEAK DIURNAL HEATING.
HAM ACTIVATION WILL LIKELY BE NEEDED TODAY AND AN SPS WILL ADDRESS
TODAYS HAZARDOUS WEATHER SINCE CONFIDENCE REMAINS HIGH THAT A
CONVECTIVE WATCH BOX WILL BE ISSUED BY THIS AFTERNOON FOR OUR
COUNTY WARNING AREA...AND THAT SOME DAMAGE APPEARS LIKELY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...HIGH PRESSURE WILL SETTLE ACROSS THE SOUTHEAST
ON SUNDAY BEFORE MOVING OFF SHORE SUN NIGHT INTO MONDAY. WINDS MAY
START OUT NW OR WEST BUT WILL BE LIGHT AND VARIABLE BY AFTERNOON.
A BIT TRICKY WITH THE TEMPS AS PLENTY OF SUNSHINE A WESTERLY
COMPONENT TO WIND FLOW SHOULD HELP TO PRODUCE WARMER TEMPS BUT AS
HIGH SHIFTS EAST AND WINDS LIGHTEN...A DECENT SEA BREEZE SHOULD
DEVELOP. DEPENDING ON HOW QUICKLY THE SEA BREEZE DEVELOPS AND
PUSHES INLAND WILL INFLUENCE THE MAX TEMPS FOR THE DAY. OVERALL
EXPECT DRY AND SUNNY WEATHER WITH TEMPS BETWEEN 70 AND 75 MOST
PLACES BUT COOLER ALONG THE COAST. DEWPOINT TEMPS SUN AFTN WILL
DROP INTO THE 30S
AS HIGH SHIFTS OVERHEAD LATE SUN AND OFF SHORE BY MON...A WEAK
RETURN FLOW WILL SET UP. EXPECT WINDS TO COME AROUND TO THE SOUTH
BUT REMAIN LIGHT THROUGH THE REMAINDER OF THE PERIOD. PCP WATER
VALUES LESS THAN A HALF INCH ON SUN WILL REBOUND SLIGHTLY UP TO
AROUND .75 INCHES BUT STILL EXPECTING PLENTY OF SUNSHINE FOR
MONDAY. TEMPS SHOULD REACH TOWARD THE UPPER END OF THE 70S.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...HIGH PRESSURE WILL CONTINUE TO MOVE FARTHER
OFF SHORE TUES THROUGH WED WITH INCREASING SOUTHERLY RETURN FLOW.
MID TO UPPER RIDGE BUILDS UP THE EAST COAST THROUGH MID WEEK BUT
EVENTUALLY SHIFTS OFF SHORE AS SHORTWAVE MOVES ACROSS THE GREAT
LAKES PUSHING A COLD FRONT INTO AREA THURS. GFS SHOWING A WAVE OF
LOW PRESSURE DEVELOPING ALONG FRONTAL BOUNDARY AND WINDS ABOVE THE
SURFACE REMAINING WEST TO SOUTHWEST...POSSIBLY KEEPING WEATHER
UNSETTLED FOR THE END OF THE WORK WEEK. INCLUDED LOW END POPS AS
EARLY AS WED AS DEEPER LAYER MOISTURE INCREASES BUT EXPECT MOST
PCP ASSOCIATED WITH COLD FRONT THURS/FRI. OVERALL EXPECT SUNSHINE
AND WARM TEMPS THROUGH MID WEEK WITH INCREASING CHC OF PCP THURS
AND FRI ASSOCIATED WITH COLD FRONT.
H5 HEIGHTS PEAK TUES AND WED AS RIDGE AXIS ALIGNS ITSELF UP THE
SOUTHEAST COAST. EXPECT TEMPS TO WARM INTO THE 80S TUES AND WED
AND LEFT 80S FOR THURS BUT DEPENDING ON HOW QUICKLY RIDGE BREAKS
DOWN ALLOWING COLD FRONT TO MOVE INTO AREA...TEMPS COULD TREND
COOLER FOR THURS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...MODERATE CONFIDENCE FORECAST THROUGH TONIGHT DUE TO
CONVECTION AND IFR POTENTIAL.
RAPIDLY EVOLVING SITUATION ONGOING SO WILL FOCUS ON NEXT 6 HOURS FOR
THIS DISCUSSION. LOW LEVEL WINDS OF 50 KTS AT 2 KFT NOW SHOWING UP
ON VWP IS MIXING DOWN TO THE SURFACE AND MANY SITES REPORTING 30 TO
35 KT GUSTS FROM THE SOUTH. THIS MIXING WILL PREVENT ANY LLWS...BUT
WILL MENTION INCREASINGLY STRONG LOW LEVEL WINDS...UP TO 60 KTS BY
THIS EVENING AT 2 KFT. SURFACE WINDS WILL CONTINUE TO GUST ABOVE 30
KTS...GUSTING TO 40 KTS OR MORE IN ANY CONVECTION. COLD FRONT WILL
COME THROUGH TONIGHT VEERING WINDS TO THE W AND THEN N DURING THE
OVERNIGHT...AND DECREASING TO LESS THAN 10 KTS.
OF EQUAL CONCERN IS CONVECTION DEVELOPING ACROSS THE REGION.
DISCRETE THUNDERSTORMS ARE BEGINNING TO FIRE THANKS TO A VERY
UNSTABLE AIRMASS ACROSS THE CWA...AND ALL TERMINALS ARE LIKELY TO
EXPERIENCE SHOWERS AND THUNDERSTORMS AHEAD OF THE MAIN SQUALL LINE.
HAVE USED TEMPO GROUPS TO EXPRESS THIS SINCE TIMING OF DISCRETE
CELLS IS NEARLY IMPOSSIBLE. STRONGLY FORCED SQUALL LINE JUST AHEAD
OF THE COLD FRONT WILL THEN WORK THROUGH THE AREA. GUIDANCE IN GOOD
AGREEMENT ON TIMING AND EXPECT FLO TO GET THE SQUALL LINE BY
20Z...MOVING EAST TO THE COAST BY 00Z. HAVE USED A SHORT DURATION
TEMPO GROUP TO EXPRESS UNCERTAINTY IN THE SQUALL LINE...AND WILL AMD
AS THE LINE EXITS EACH SUBSEQUENT TERMINAL.
BEHIND THE SQUALL LINE THE COLUMN WILL RAPIDLY DRY AS THE COLD FRONT
APPROACHES...AND MOVES THROUGH THE AREA. VFR IS EXPECTED OVERNIGHT
AND SUNDAY.
EXTENDED OUTLOOK...VFR THROUGH TUESDAY. LOW CONFIDENCE IN FOG
WEDNESDAY MORNING. CHANCE OF SHOWERS THURSDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 8 AM SATURDAY...SEAS JUST A BIT ON THE LOW SIDE OF THE
FORECAST BUT WILL CONTINUE TO BUILD TODAY TO ADVISORY LEVELS. NO
CHANGES TO CURRENT THINKING. GREATEST HAZARD TODAY MAY ACTUALLY BE
STRONG TO SEVERE THUNDERSTORMS AS THEY MOVE ACROSS THE WATERS THIS
AFTERNOON AND EVENING. PREVIOUS DISCUSSION FOLLOWS:
ADVISORY FLAGS ARE POSTED FOR STRONG SOUTH WINDS TODAY AHEAD OF A
POWERFUL STORM SYSTEM. WHILE WE MAY SEE GALE GUSTS AND STRONG
CONVECTIVE GUSTS...THE MAJORITY OF THE SUSTAINED WINDS WILL REMAIN
IN THE "STRONG SMALL CRAFT ADVISORY" CATEGORY. SEAS WILL PEAK AT
7-10 FEET THIS EVENING JUST AHEAD OF A PRE- FRONTAL SQUALL LINE
EXPECTED TO SWEEP ACROSS THE 0-20NM WATERS IN THE EARLY TO MIDDLE
EVENING. MARINERS ARE DISCOURAGED FROM VENTURING OUT SINCE SPECIAL
MARINE WARNINGS ARE LIKELY BY LATE AFTERNOON INTO EARLY EVENING AS
A STRONG TO SEVERE SQUALLY LINE OF TSTMS RAKE THE WATERS. THIS
WILL LIKELY GENERATE VERY STRONG WINDS AND LOCALLY HIGH AND STEEP
WAVE FACES. CONDITIONS SHOULD IMPROVE INTO DAYBREAK SUNDAY WHEN
FLAGS WILL LIKELY LOWER AND WINDS SHARPLY TAPER OFF.
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST
ON SUN WITH A NW-W WIND 10 TO 15 KTS TO START THE DAY. AS HIGH
SHIFTS CLOSER OVER HEAD THE WINDS WILL LIGHTEN ALLOWING A SEA
BREEZE TO DEVELOP BY AFTN. WINDS SHOULD COME AROUND TO THE S TO SW
IN THE AFTERNOON BUT OVERALL EXPECT SEAS TO DIMINISH TO 3 FT OR
LESS BY THE END OF THE DAY WITH LIGHT AND VARIABLE WINDS. A LIGHT
RETURN FLOW WILL SET UP HEADING INTO MON AS HIGH SHIFTS OFF SHORE.
WINDS WILL REMAIN 10 KTS OR LESS WITH SEAS LESS THAN 3 FT MOST
WATERS.
LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...A SLIGHTLY BETTER DEFINED SOUTHEASTERLY
FLOW WILL DEVELOP LATE TUES THROUGH WED AS GRADIENT BEGINS TO
TIGHTEN BETWEEN HIGH PRESSURE OFF SHORE AND NEXT SYSTEM
APPROACHING FROM THE NORTHWEST. WINDS WILL START OUT S AROUND 10
KTS TUES AND WILL REACH UP AROUND 15 KTS BY LATE WED. EXPECT
SLIGHT INCREASE IN WINDS AND SEAS NEAR SHORE IN AFTN SEA BREEZE.
OTHERWISE SEAS WILL START OUT LESS THAN 3 FT AND WILL INCREASE
SLIGHTLY HEADING INTO WED IN RESPONSE TO TIGHTENED GRADIENT FLOW
OUT OF THE SOUTH. MAY SEE SEAS REACH 3 TO 5 FT WED NIGHT IN
SOUTHERLY PUSH.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ250-252.
&&
SYNOPSIS...MJC/REK
NEAR TERM...REK/RAN
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...JDWHazardous weather outlook, Apr 16, 12:31 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1231 PM EDT SAT APR 16 2011 NCZ087-096-099-SCZ017-023-024-032-033-039-171645- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 1231 PM EDT SAT APR 16 2011 ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. ...DANGEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... A STRONG COLD FRONT APPROACHING THE REGION...WILL BRING SEVERE THUNDERSTORMS TO SOUTHEAST NORTH CAROLINA...AND NORTHEAST SOUTH CAROLINA THIS AFTERNOON AND EARLY THIS EVENING. WIND DAMAGE MAY RESULT FROM THE STORMS...AND ATMOSPHERIC ROTATION COULD LEAD TO ISOLATED TORNADOES ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A LINE OF THUNDERSTORMS THAT WILL CROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS. KEEP SAFE AND CHECK THE LATEST WEATHER AND RADAR TRENDS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-171645- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1231 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. SMALL CRAFT ADVISORY. WINDS SOUTH-SOUTHEAST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE LATE AFTERNOON TO EARLY EVENING. SEAS PEAKING AT 7 TO 10 FEET THIS EVENING. A COLD FRONT WILL BRING SEVERE THUNDERSTORMS TO THE WATERS THIS AFTERNOON TO EARLY EVENING. SPECIAL MARINE WARNINGS ARE LIKELY FOR WIND GUSTS OVER 50 KT AND ISOLATED STRONG WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-171645- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1231 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. SMALL CRAFT ADVISORY. WINDS SOUTH-SOUTHEAST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE LATE AFTERNOON TO EARLY EVENING. SEAS PEAKING AT 7 TO 10 FEET THIS EVENING. A COLD FRONT WILL BRING SEVERE THUNDERSTORMS TO THE WATERS THIS AFTERNOON TO EARLY EVENING. SPECIAL MARINE WARNINGS ARE LIKELY FOR WIND GUSTS OVER 50 KT AND ISOLATED STRONG WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ097-100-101-SCZ034-046-171645- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 1231 PM EDT SAT APR 16 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. TORNADO WATCH. MODERATE RISK OF RIP CURRENTS. A STRONG COLD FRONT APPROACHING THE REGION...WILL BRING SEVERE THUNDERSTORMS TO SOUTHEAST NORTH CAROLINA...AND NORTHEAST SOUTH CAROLINA THIS AFTERNOON AND EARLY THIS EVENING. WIND DAMAGE MAY RESULT FROM THE STORMS...AND ATMOSPHERIC ROTATION COULD LEAD TO ISOLATED TORNADOES ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A LINE OF THUNDERSTORMS THAT WILL CROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS. KEEP SAFE AND CHECK THE LATEST WEATHER AND RADAR TRENDS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 31
In the hours before
Local storm report, Apr 16, 2:37 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
237 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND DMG DUBLIN 34.66N 78.72W
04/16/2011 BLADEN NC LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER ILM1100167
RASLocal storm report, Apr 16, 2:38 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
238 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND DMG BLADENBORO 34.54N 78.80W
04/16/2011 BLADEN NC LAW ENFORCEMENT
TWO TREES DOWN ON POWER LINES
&&
EVENT NUMBER ILM1100168
RASLocal storm report, Apr 16, 2:50 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
250 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG DARLINGTON 34.30N 79.87W
04/16/2011 DARLINGTON SC EMERGENCY MNGR
TREES DOWN ON MT CLAIR RD... JEFFORDS MILL RD... INDIAN
BRANCH RD... AND SILVIA LN.
&&
EVENT NUMBER ILM1100169
43Local storm report, Apr 16, 2:56 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
256 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL DARLINGTON 34.30N 79.87W
04/16/2011 E0.88 INCH DARLINGTON SC PUBLIC
NICKLE SIZE HAIL REPORTED 3 MI E OF DARLINTON JET PORT
&&
EVENT NUMBER ILM1100170
ZERRLocal storm report, Apr 16, 3:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 3 W BROWNSVILLE 34.40N 79.65W
04/16/2011 E0.88 INCH MARLBORO SC EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL
&&
EVENT NUMBER ILM1100171
RASLocal storm report, Apr 16, 3:37 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
337 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG LITTLE ROCK 34.48N 79.40W
04/16/2011 DILLON SC EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER ILM1100172
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:07 PM EDT | Tornado Warning | ILM | Dillon, Horry, Marion | 37 min |
| Apr 16, 1:16 PM EDT | Special Weather Statement | ILM | Horry | 29 min |
| Apr 16, 2:16 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 44 min |
| Apr 16, 2:48 PM EDT | Tornado Warning | ILM | Darlington, Dillon, Marlboro | 42 min |
| Apr 16, 3:15 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marlboro | 70 min |
| Apr 16, 3:27 PM EDT | Tornado Warning | ILM | Dillon, Marlboro | 48 min |
| Apr 16, 4:17 PM EDT | Tornado Warning | ILM | Dillon, Horry, Marion | 58 min |
| Apr 16, 4:18 PM EDT | Tornado Warning | ILM | Florence, Williamsburg | 42 min |
| Apr 16, 4:49 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion, Williamsburg | 41 min |
| Apr 16, 5:03 PM EDT | Tornado Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 42 min |
| Apr 16, 5:03 PM EDT | Tornado Warning | ILM | Dillon, Horry | 57 min |
| Apr 16, 5:28 PM EDT | Tornado Warning | ILM | Georgetown, Williamsburg | 47 min |
| Apr 16, 5:48 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 42 min |
| Apr 16, 6:19 PM EDT | Tornado Warning | ILM | Georgetown | 26 min |
| Apr 16, 6:47 PM EDT | Special Marine Warning | ILM | 43 min | |
| Apr 16, 7:10 PM EDT | Special Marine Warning | ILM | 110 min | |
| Apr 16, 7:48 PM EDT | Special Marine Warning | ILM | 57 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.